Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

My Doctor Added Welbutrin To Take Along With My Celexa (citalopram)


  • Please log in to reply
7 replies to this topic

#1 chiquen81

chiquen81

    Junior Member

  • Junior Member
  • PipPip
  • 84 posts

Posted 28 September 2007 - 08:29 AM

I have been taking 20mg of Citalopram for about 4 months. The past month I stopped drinking (used to drink every night) and my depression completely went away. So I basically have no depression (i get upset, which is ok, but i do not experience the depression that used to consume my soul/shut me down physically) - this is a big thing. I still might cry and have emotions but a few hours later I can compose these emotions - I have never in my life been able to do this.

Anyway, I told my doctor that my depression has lifted but my motivation is ABSENT. I have a lot of trouble concentrating and getting myself to do things. I asked her if this is still my depression lingering and she did not want to up my Citalopram above 20mg - instead she wanted to add Welbutrin. I think this is pretty common for them to do.

My question is - can anyone share their experience of going on the Welbutrin:

-What can I expect when I first start the medication?
-Are there any cautionary things that I should look out for while taking this medication?
-How long does this take to work?
-Did this combination of Citalopram and Welbutrin work for you?

I did talk to the doctor briefly about my concerns and questions, but I wanted to hear any personal stories that any of you had, because sometimes it gives me a better idea of what I'm in for. I know that everyone reacts differently to medication.

Feel free to share with me - I would really appreciate your feedback. Thank you!

#2 Ronnie

Ronnie

    Member

  • Silver Member
  • PipPipPipPipPipPip
  • 956 posts
  • Gender:Male
  • Location:Bay Area, California

Posted 28 September 2007 - 09:28 AM

From my experience, adding Wellbutrin took away ALL the side effects I suffered from Lexapro (Celexa the same thing). It helps greatly with the Lethargy, Tiredness, Low motivation, Low sex drive, etc. All that greatly improves with adding Wellbutrin.

I hope you have this same experience. What dosage of Wellbutrin are you starting at? 150mg? are you taking the XL version or the SR?
Nothing real can be threatened.
Nothing unreal exists.
Herein lies the peace of God.
~A Course in Miracles

#3 chiquen81

chiquen81

    Junior Member

  • Junior Member
  • PipPip
  • 84 posts

Posted 28 September 2007 - 10:19 AM

From my experience, adding Wellbutrin took away ALL the side effects I suffered from Lexapro (Celexa the same thing). It helps greatly with the Lethargy, Tiredness, Low motivation, Low sex drive, etc. All that greatly improves with adding Wellbutrin.

I hope you have this same experience. What dosage of Wellbutrin are you starting at? 150mg? are you taking the XL version or the SR?


Hi - thanks for the reply. The doctor wants me to take 150mg of Wellbutrin every day once in the morning.

#4 bailey

bailey

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 03 October 2007 - 10:45 PM

My doc too just added Wellbutrin SR to my 20 of Lexapro. I start taking it in the morning. I haven't had a problem with side effects at all on Lexapro after the first few days, but have only had a partial-response on the Lexapro, so he's looking to boost my response. I've actually loved the lack of side effects on the Lexapro, and am worried about adding more. I'm also interested in other folks' experience, and wondering how long it will take to see any impact.

I understand it's a pretty common addition. Best of luck!

#5 BetteBoop

BetteBoop

    Newbie

  • Newbie
  • Pip
  • 14 posts
  • Location:Port Saint Lucie, Florida

Posted 04 October 2007 - 07:15 AM

I have been on Wellbutrin XL 150mg for 3 months.. And then 2 months ago my doctor added 20mg of Citalopram because I was too hyper. I took both in the morning which didn't go to well. Couldn't sleep at all. Saw on the forum where alot took the Citalopram in the evening and that worked great. All side effects went away. Saw my doctor Tuesday and he raised the Wellbutrin to 300mg. So just have to see how that goes. So far so good.

Just have to give it time. Took 8 weeks for me to feel the Wellbutrin. The Citalopram I felt right away.

Bette :)

"Life is not a journey to the grave with the intention of arriving safely in a pretty and well preserved body, but rather to skid in broadside, thoroughly used up, totally worn out, and loudly proclaiming -- WOW--What a Ride!"

#6 Poogles213

Poogles213

    Newbie

  • Newbie
  • Pip
  • 25 posts
  • Location:OH

Posted 15 October 2007 - 10:44 AM

Wow, I wasn't even aware that you could add Wellbutrin to an existing medication. I am also experiencing a complete lack of motivation and almost contant fatigue...I will have to talk to my doctor and see if she thinks it might be something to try.

#7 mikem

mikem

    Newbie

  • Newbie
  • Pip
  • 19 posts

Posted 17 October 2007 - 07:49 PM

Wow, I wasn't even aware that you could add Wellbutrin to an existing medication. I am also experiencing a complete lack of motivation and almost contant fatigue...I will have to talk to my doctor and see if she thinks it might be something to try.

Hi all i have been taking lexapro for 5 weeks and have this same lazieness, lack of motivation, add to this bad memory, confusion at times, and just feeling spaced out. Any way i am considering wellbutrin as an add on. But have been experimenting with amino acids, tyrosine specifically. It is believed to convert to dopamine with the help of B vitamins. I notice an incredible respones with 200MG which really motivates me. Careful cause this stuff is powerful even though it is sold over the counter at GNC. To much gets me really anxious and caused me trouble sleeping. Interested to know if other people have tried this or had sucess? Anyway good luck with wellbutrin.

#8 suewatters1

suewatters1

    Newbie

  • Newbie
  • Pip
  • 32 posts
  • Location:Canada

Posted 17 October 2007 - 10:31 PM

Hi I am taking 40mg of Citalopram and I don't think it is enough. Today I had a bad crying spell. I also have an addiction so I thought of asking my family DR to switch me to Welbutrin since it is suppose to help addiction also.
But now you all made me wonder if I should just add a dosage of Welbutrin with my Citalopram

Sue




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users